Tornadoes · United States · Alabama · 2008
EF0 tornado, Center Grove, Alabama, April 11, 2008
This EF0 tornado ran 1.2 miles across Morgan County on April 11, 2008, touching down at 2:06 PM CDT and reaching 20 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 11, 2008
- Touchdown
- 2:06 PM CDT (19:06 UTC)
- Lifted
- 2:07 PM CDT (19:07 UTC)
- On the ground
- 1 minutes
- Path length
- 1.2 miles (2.0 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- County
- Morgan County
- Touchdown point
- 34.370, -86.643
- Lift-off point
- 34.370, -86.622
- Record number
- 0804111306-01
What the Weather Service recorded
A strong cold front pushed into northwest Alabama during the early afternoon hours on April 11th and moved east into Georgia after midnight. Unstable air and strong wind fields lead to numerous severe thunderstorms which produced large hail, damaging winds, and a few tornadoes.
Damage consistent with an EF-0 tornado occurred. The tornado produced maximum winds of 60 mph, a maximum path with of 20 yards, and a maximum path length of 1.2 miles. The tornado produced tree damage near the Hulaco community.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
30 minutes of warning. NWS HUN issued a tornado warning for this county at 18:36 UTC, 30 minutes before the tornado touched down, in force until 19:15 UTC.
The county was under a tornado watch, issued at 15:15 UTC and running to 20:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:15 UTC | 20:00 UTC | Tornado Watch | HUN |
| 18:36 UTC | 19:15 UTC | Tornado Warning | HUN |
| 19:08 UTC | 19:20 UTC | Tornado Warning | HUN |
| 19:11 UTC | 19:45 UTC | Tornado Warning | HUN |
| 20:00 UTC | 21:22 UTC | Tornado Watch | HUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:22 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Apr 11, 2:03 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 11, 2:03 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 203 PM CDT FRI APR 11 2008 .DISCUSSION... QUICK UPDATE TO ZONES TO ADD TORNADO WATCH FOR DEKALB/JACKSON/MARSHALL COUNTIES IN AL. LINES OF STORMS WERE QUICKLY BEGINNING TO MOVE INTO NE AL. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Apr 11, 8:35 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 835 AM CDT FRI APR 11 2008 ALZ001>010-016-TNZ076-096-097-111900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 835 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING. WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS. DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND FREEZING CONDITIONS ARE ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY. RSB/BCC
In the hours before
Special weather statement, Apr 11, 12:16 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1216 PM CDT FRI APR 11 2008 ALZ002-111745- COLBERT- 1216 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT COUNTY UNTIL 1245 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST WEST OF MYNOT NEAR THE NATCHEZ TRACE PARKWAY...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAUD. MYNOT. MARGERUM. MT HESTER. BARTON. PRIDE LANDING. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Special weather statement, Apr 11, 1:02 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 102 PM CDT FRI APR 11 2008 ALZ003-111830- FRANKLIN- 102 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL 130 PM CDT... AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF RED BAY...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VINA. ATWOOD. HODGES. DUKETON. SPRUCE PINE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. DJN
Special weather statement, Apr 11, 1:26 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 126 PM CDT FRI APR 11 2008 ALZ005>007-111915- LIMESTONE-MADISON-MORGAN- 126 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...MADISON AND NORTHERN MORGAN COUNTIES UNTIL 215 PM CDT... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS FROM NEAR TRINITY...TO MADISON...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...PEA TO DIME SIZE HAIL AND WINDS UP TO 45 MPH EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRINITY. DECATUR. TANNER. ATHENS. FRENCH MILL. CAPSHAW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. DJN
Special weather statement, Apr 11, 1:44 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 144 PM CDT FRI APR 11 2008 TNZ097-111930- FRANKLIN- 144 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTLAND...OR 11 MILES SOUTHWEST OF WINCHESTER...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAXWELL. BELVIDERE. TIMS FORD LAKE. WINCHESTER. COWAN. WOODS RESERVOIR. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Special weather statement, Apr 11, 1:50 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 150 PM CDT FRI APR 11 2008 TNZ076-096-111930- LINCOLN-MOORE- 150 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 230 PM CDT... AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAZEL GREEN...OR 10 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 45 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ACROSS NORTHWESTERN LINCOLN COUNTY...ALSO MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRYSTAL SPRINGS. FLINTVILLE. SMITHLAND. HURDLOW. LYNCHBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Local storm report, Apr 11, 1:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL HODGES 34.33N 87.93W
04/11/2008 E0.88 INCH FRANKLIN AL PUBLIC
NICKEL SIZE HAIL REPORTED AT HAROLDS GAS AND GROCERY
STORE IN THE HODGES COMMUNITY.
0125 PM HAIL FRENCH MILL 34.77N 86.88W
04/11/2008 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
0130 PM HAIL JONES CHAPEL 34.21N 87.05W
04/11/2008 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA.
0137 PM HAIL 5 WNW RUSSELLVILLE 34.53N 87.81W
04/11/2008 M1.25 INCH FRANKLIN AL CO-OP OBSERVER
COCORAHS OBSERVER REPORTED HALF DOLLAR SIZE HAIL 5.7
MILES WNW OF RUSSELLVILLE.
0145 PM HAIL 7 NNW CULLMAN 34.27N 86.89W
04/11/2008 E1.75 INCH CULLMAN AL EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA.
&&
KWEBERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
7.1 hours before the tornado, 133 km from the path. April 11, 2008.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -160 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
- 0-3 km lapse rate
- 4.2 K/km
Birmingham, AL (KBMX), 00:00Z
4.9 hours after it, 133 km from the path. April 12, 2008.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -42 J/kg
- Surface CAPE
- 461 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.4
- 0-3 km lapse rate
- 5.7 K/km
The radar
The Northeast Alabama radar (KHTX), 80 km away, was scanning. The volume nearest the touchdown began at 19:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:25 UTC | HAIL 0.5 | French Mill | Limestone, AL | DIME SIZED HAIL REPORTED. |
| 18:27 UTC | HAIL 0.5 | 4 Ene Addison | Cullman, AL | SPOTTER REPORTED DIME SIZED HAIL NEAR THE SARDIS COMMUNITY. |
| 18:30 UTC | HAIL 1 | Jones Chapel | Cullman, AL | QUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA. |
| 18:32 UTC | TSTM WND DMG | 5 Ese Addison | Cullman, AL | TREES AND POWER LINES DOWN ALONG HIGHWAY 278 ALONG THE CULLMAN AND WINSTON COUNTY LINE. |
| 18:45 UTC | HAIL 1.75 | 7 Nnw Cullman | Cullman, AL | GOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA. |
| 18:46 UTC | TORNADO 0 | 4 Nnw Cullman | Cullman, AL | EF-0 TORNADO WITH MAX WINDS OF 60 MPH...MAX PATH WIDTH OF 10 YARDS AND PATH LENGTH OF LESS THAN 1/4 MILE. BRIEF TOUCHDOWN PRODUCED TREE AND POWER LINE DAMAGE NEAR THE VINEMONT AREA. |
| 19:06 UTC | TSTM WND DMG | Meridianville | Madison, AL | 3 POWER POLES SNAPPED. RELAYED BY BROADCAST MEDIA. |
| 19:06 UTC | TORNADO 0 | 3 Nw Ryan Crossroads | Morgan, AL | EF-0 TORNADO WITH MAX WINDS OF 60 MPH...MAX PATH WIDTH OF 20 YARDS...AND PATH LENGTH OF 1.2 MILES. BROAD WEAK TORNADO PRODUCED TREE DAMAGE NEAR THE HULACO COMMUNITY. TIME ESTIMATED FROM RADAR. |
| 19:07 UTC | TORNADO 0 | 3 Nw Meridianville | Madison, AL | EF-0 TORNADO WITH MAX WINDS OF 70 MPH...MAX PATH WIDTH OF 200 YARDS...AND PATH LENGTH OF 3.8 MILES. IT TOUCHED DOWN JUST SOUTHWEST OF THE PATTERSON LN-MOUNT LEBANON RD INTERSECTION. THE TORNADO FLIPPED OVER TWO IRRIGATIO |
| 19:11 UTC | TSTM WND DMG | Meridianville | Madison, AL | IRRIGATION SYSTEMS TOPPLED ALONG PATTERNSON LANE, 2 MILES WEST OF HIGHWAY 231/431 NEAR MERIDIANVILLE. |
| 19:16 UTC | TSTM WND DMG | Huntsville | Madison, AL | TREES REPORTED DOWN ALONG WALKER LANE APPROXIMATELY 1/4 OF A MILE EAST OF THE PARKWAY IN HUNTSVILLE |
| 19:16 UTC | TORNADO 0 | 5 N Arab | Marshall, AL | EF-0 TORNADO WITH MAX WINDS OF 85 MPH...AVG PATH WIDTH OF 100 FT...AND PATH LENGTH OF 1.5 MILES. THE TORNADO PRODUCED MODERATE DAMAGE TO THE BACK OF A HOME...DESTROYED A SHED...AND UPROOTED SEVERAL TREES. |
| 19:20 UTC | HAIL 1.75 | Union Grove | Marshall, AL | QUARTER TO GOLF BALL SIZED HAIL. |
| 19:33 UTC | TORNADO 0 | 1 Ssw Grant | Marshall, AL | EF-0 TORNADO WITH MAX WINDS OF 75 MPH...MAX PATH WIDTH OF 300 FT...AND PATH LENGTH OF 1.2 MILES. TORNADO UPROOTED SEVERAL TREES...AND CAUSED ROOF DAMAGE TO SEVERAL BARN STRUCTURES AND HOMES. |
| 19:40 UTC | HAIL 0.88 | Grant | Marshall, AL | REPORT RELAYED BY OFF DUTY NWS PERSONNEL. |
| 19:40 UTC | HAIL 1 | Union Grove | Marshall, AL | QUARTER SIZE HAIL REPORTED IN THE UNION GROVE COMMUNITY. |
| 19:45 UTC | HAIL 0.5 | Grant | Marshall, AL | DIME SIZED HAIL REPORTED IN GRANT |
| 19:50 UTC | TSTM WND DMG | Grant | Marshall, AL | TREES DOWN ALONG WITH HAIL OF UNKNOWN SIZE ON CAMPBELL ROAD. |
| 20:02 UTC | HAIL 0.25 | Crane Hill | Cullman, AL | PEA SIZE HAIL REPORTED BY SPOTTER. RELAYED BY EMA. |
| 20:05 UTC | TORNADO 0 | 3 Nnw South Vinemont | Cullman, AL | EF-0 TORNADO WITH MAX WINDS OF 70 MPH...MAX PATH WIDTH OF 40 YARDS...AND PATH LENGTH OF 1/2 MILE. BRIEF TOUCHDOWN IN THE HURRICANE CREEK PARK AREA PRODUCED TREE DAMAGE IN A CAMPGROUND AREA. |
| 20:10 UTC | HAIL 0.5 | 2 Sw Crane Hill | Cullman, AL | DIME SIZED HAIL REPORTED NEAR THE TRADE COMMUNITY. |
| 20:15 UTC | TSTM WND DMG | Huntsville | Madison, AL | TREE BLOWN DOWN ALONG RYLAND PIKE. |
| 20:22 UTC | TSTM WND DMG | 3 Sse Logan | Cullman, AL | REPORTS OF DAMAGE TO STRUCTURES ALONG COUNTY ROAD 222. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of April 11, 2008
22 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 11 | 11:00 AM CDT | EF1 | Dickson, TN | 1.6 | 20 | $75,000 | ||
| April 11 | 12:05 PM CDT | EF3 | Lawrence, TN | 10.3 | 100 | 1 | $3.0 million | |
| April 11 | 12:20 PM CDT | EF3 | Giles, TN | 4.7 | 100 | $1.0 million | ||
| April 11 | 12:39 PM CDT | EF1 | Clinton, KY | 0.4 | 150 | $50,000 | ||
| April 11 | 12:40 PM CDT | EF0 | Marshall, TN | 0.1 | 10 | $1,000 | ||
| April 11 | 12:41 PM CDT | EF1 | Clinton, KY | 0.5 | 150 | $2,000 | ||
| April 11 | 12:44 PM CDT | EF2 | Clinton, KY | 3.1 | 300 | $75,000 | ||
| April 11 | 12:46 PM CDT | EF2 | Clinton, KY | 8.7 | 400 | 1 | $1.2 million | |
| April 11 | 1:15 PM CDT | EF2 | Bedford, TN | 7.5 | 200 | $100,000 | ||
| April 11 | 1:30 PM CDT | EF0 | Coffee, TN | 0.2 | 20 | $50,000 | ||
| April 11 | 1:42 PM CDT | EF1 | Warren, TN | 15.0 | 250 | $1.1 million | ||
| April 11 | 1:46 PM CDT | EF0 | Cullman, AL | 0.2 | 10 | $2.0 million | ||
| April 11 | 2:07 PM CDT | EF0 | Madison, AL | 3.8 | 200 | $10,000 | ||
| April 11 | 2:16 PM CDT | EF0 | Marshall, AL | 1.6 | 30 | $2,000 | ||
| April 11 | 2:20 PM CDT | EF1 | White, TN | 1.8 | 800 | $50,000 | ||
| April 11 | 2:33 PM CDT | EF0 | Marshall, AL | 2.1 | 100 | $10,000 | ||
| April 11 | 3:05 PM CDT | EF0 | Cullman, AL | 0.1 | 40 | $5,000 | ||
| April 11 | 3:27 PM CDT | EF0 | Evangeline Parish, LA | 8.4 | 50 | $95,000 | ||
| April 11 | 3:40 PM CDT | EF0 | Saint Landry Parish, LA | 4.1 | 50 | $60,000 | ||
| April 11 | 4:08 PM CDT | EF0 | Jefferson, AL | 0.1 | 30 | $5,000 | ||
| April 11 | 4:25 PM CDT | EF0 | Jefferson, AL | 0.3 | 30 | $50,000 | ||
| April 11 | 7:20 PM EDT | EF1 | Lucas, OH | 5.3 | 35 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.